Alert archive / Montana / Flash Flood Warnings in 2011

Flash Flood Warning 4, NWS Great Falls, MT

July 7, 2011Blaine County, Montana

NWS Great Falls, MT issued this flash flood warning at Jul 7, 2011, 7:14 PM MDT for Blaine County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2011, 7:14 PM MDT (01:14 UTC)
Expired
Jul 7, 2011, 10:15 PM MDT
In force
3 hr
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
None

County Blaine County, MT

The radar

The Glasgow radar (KGGW), 147 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 430 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
430 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
2286 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WGUS55 KTFX 080114
FFWTFX
MTC005-080415-
/O.NEW.KTFX.FF.W.0004.110708T0114Z-110708T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
714 PM MDT THU JUL 7 2011

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BLAINE COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 1015 PM MDT

* AT 706 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM   
OVER EAST CENTRAL BLAINE COUNTY JUST EAST OF HARLEM...OR 28 MILES 
EAST OF CHINOOK...MOVING EAST AT 5 MPH.

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL GENERALLY REMAIN   
OVER RURAL AREAS OF EAST CENTRAL BLAINE COUNTY. 

RAINFALL AMOUNTS OF OVER TWO AND ONE HALF INCHES HAVE ALREADY FALLEN 
OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4866 10837 4841 10843 4849 10875 4865 10879

$$

WARANAUSKAS
2 follow-up statements
336 
WGUS75 KTFX 080306
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
906 PM MDT THU JUL 7 2011

MTC005-080415-
/O.CON.KTFX.FF.W.0004.000000T0000Z-110708T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE MT-
906 PM MDT THU JUL 7 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR EAST
CENTRAL BLAINE COUNTY...

AT 854 PM MDT...THE THUNDERSTORM THAT PRODUCED VERY HEAVY 
RAINFALL EARLIER THIS EVENING HAS DISSIPATED BUT HIGH WATER MAY 
CONTINUE TO WORK ITS WAY THROUGH STREAM BASINS. THE MAIN IMPACT 
AREA WAS BETWEEN THE WAYNE CREEK DRAINAGE AND THE MILK RIVER FROM 
5 TO 15 MILES EAST OF HARLEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4866 10837 4841 10843 4849 10875 4865 10879

$$

WARANAUSKAS
086 
WGUS75 KTFX 080408
FFSTFX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1008 PM MDT THU JUL 7 2011

MTC005-080418-
/O.EXP.KTFX.FF.W.0004.000000T0000Z-110708T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE MT-
1008 PM MDT THU JUL 7 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM MDT FOR EAST 
CENTRAL BLAINE COUNTY...

LAT...LON 4866 10837 4841 10843 4849 10875 4865 10879

$$

WARANAUSKAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:00 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 7, 6:00 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
600 PM MDT THU JUL 7 2011

.DISCUSSION...
TONIGHT THROUGH SATURDAY...THE MAIN WEATHER FEATURE DURING THE
PERIOD WILL BE AN UPPER TROUGH WHICH WILL MOVE THROUGH THE AREA
FRIDAY INTO FRIDAY NIGHT. THE ASSOCIATED COLD FRONT WILL MOVE
THROUGH THE AREA LATE TONIGHT AND POSSIBLY IN THE EAST EARLY
FRIDAY MORNING. AHEAD OF THE COLD FRONT EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS. THERE WILL BE A THREAT OF HAIL AND GUSTY WINDS
WITH THE THUNDERSTORMS SOUTH OF A LINE FROM HAVRE TO HELENA INTO
THIS EVENING AND POSSIBLY EAST OF LINE FROM HAVRE TO LEWISTOWN
EVEN LATE TONIGHT. BEHIND THE COLD FRONT A DRY AIR MASS WILL
SPREAD EAST OVER THE AREA ON FRIDAY. HOWEVER WEAK INSTABILITY
SOUTHEAST OF A LINE FROM HAVRE TO HELENA WILL RESULT IN A THREAT
OF THUNDERSTORMS IN THAT AREA FRIDAY. SKIES ARE EXPECTED TO CLEAR
FRIDAY NIGHT AND BE SUNNY ON SATURDAY. BEHIND THE COLD FRONT
STRONG WESTERLY FLOW ALOFT WILL DEVELOP OVER THE ROCKY MOUNTAIN
FRONT AND CONTINUE INTO FRIDAY NIGHT. A HIGH WIND WARNING IS IN
EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND EASTERN PORTIONS
OF GLACIER COUNTY FOR LATE TONIGHT THROUGH FRIDAY NIGHT. BLANK

SATURDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS ARE
GENERALLY IN GOOD AGREEMENT...BUT THERE ARE SOME DIFFERENCES TOWARD
THE END OF THE PERIOD. AS THE PACIFIC WEATHER SYSTEM EXITS THE AREA
SATURDAY NIGHT...THE RESULTING FLOW ALOFT WILL TRANSLATE DOWN TO
WESTERLY DOWNSLOPE WINDS AT THE SURFACE FOR SLIGHTLY ABOVE NORMAL
LOW TEMPERATURES AND LITTLE CHANCE FOR PRECIPITATION. A WEAK UPPER
LEVEL RIDGE OF HIGH PRESSURE WILL THEN DEVELOP OVER THE TFX CWA ON
SUNDAY...WHICH WILL ALLOW TEMPERATURES TO WARM CLOSER TO NORMAL. A
LITTLE MONSOONAL MOISTURE WILL BE DRAWN INTO THE SOUTHERN HALF OF
THE AREA AS WELL...FOR A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
THERE. ANOTHER UPPER LEVEL LOW PRESSURE TROUGH WILL THEN DEEPEN OFF
THE PACIFIC NORTHWEST COAST AND GRADUALLY MOVE ONSHORE SUNDAY NIGHT
THROUGH TUESDAY. THIS WILL SET UP AN INCREASINGLY MOIST AND UNSTABLE
SOUTHWESTERLY FLOW ALOFT OVER THE AREA. TEMPERATURES WILL ALSO WARM
TO ABOUT 5-10 DEGREES ABOVE NORMAL DURING THIS TIME...AS AN INVERTED
THERMAL SURFACE TROUGH ALSO DEVELOPS OVER THE AREA. THE MOIST AND
UNSTABLE FLOW WILL COMBINE WITH THE FOCUSING MECHANISM OF THE
SURFACE TROUGH FOR AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS. THE MODELS BEGIN TO DIFFER AT THIS POINT. THE GFS
KEEPS THE UPPER TROUGH IN PLACE OVER THE PACIFIC NORTHWEST TUESDAY
NIGHT INTO WEDNESDAY...WHILE THE GEM/ECMWF LIFT THE UPPER LEVEL LOW
PRESSURE CENTER NORTHEAST INTO CANADA. BY LIFTING THE LOW OUT OF THE
AREA...THE GEM/ECMWF BRING A QUICK SHOT OF SHOWERS/THUNDERSTORMS TO
THE AREA TUESDAY NIGHT...BUT RAPIDLY DECREASE THE ACTIVITY IN THE
WAKE OF THE FEATURE ON WEDNESDAY. ON THE OTHER HAND...THE GFS KEEPS
A GOOD CHANCE OF SHOWERS/THUNDERSTORMS AROUND INTO AT LEAST THURSDAY
WITH THE SOUTHWESTERLY FLOW ALOFT STILL IN PLACE. WITH THIS
DISCREPANCY...HAVE DECIDED TO KEEP THE GOOD CHANCE OF
SHOWER/THUNDERSTORM ACTIVITY IN PLACE THROUGH THE END OF THE PERIOD
AND SEE WHAT FUTURE MODEL RUNS SHOW. AS THE UPPER TROUGH SHIFTS
EAST...THE THERMAL SURFACE TROUGH WILL ALSO SLOWLY SHIFT EAST...FOR
VERY GRADUALLY COOLING TEMPERATURES THROUGH THE END OF THE PERIOD.
COULSTON

&&

.AVIATION...
UPDATED 0000Z.
A MOIST AND UNSTABLE SOUTHWESTERLY FLOW AHEAD OF AN UPPER LEVEL
TROUGH OF LOW PRESSURE WILL RESULT IN ISOLATED SHOWERS AND
THUNDERSTORMS OVER PORTIONS OF SOUTHWEST...CENTRAL...AND NORTH
CENTRAL MONTANA THIS EVENING. OBSCURATION OF MOUNTAINS IS LIKELY AT
TIMES IN SHOWERS. A COLD FRONT WILL SWEEP THROUGH THE AREA OVERNIGHT
CLEARING THINGS OUT FOR FRIDAY. WINDS WILL BE LIGHT OVERALL BUT MAY
BE GUSTY AROUND ANY SHOWERS AND STORMS THAT DEVELOP. STRONG
WINDS...UP TO 40 KNOTS...WILL SPREAD ACROSS THE ROCKY MOUNTAIN FRONT
AND PLAINS OF NORTH CENTRAL MONTANA ON AFTER 15Z FRIDAY.

&&

.HYDROLOGY...
RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY WITH UNUSUALLY
HIGH OUTFLOWS. TEMPERATURES WILL BE A LITTLE COOLER FRIDAY AND
SATURDAY WHICH WILL SLOW SNOWMELT. HOWEVER SNOW MELT WILL INCREASE
NEXT WEEK AS TEMPERATURES BECOME VERY WARM. NO MORE THAN SCATTERED
SHOWERS AND THUNDERSTORMS ARE FORECAST INTO EARLY NEXT WEEK. MANY
RIVERS AND STREAMS ARE RUNNING HIGH AND ANY ADDITIONAL WATER TO
THEM COULD CAUSE THEM TO BECOME BANKFULL OR EVEN GO OUT OF THEIR
BANKS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  56  78  47  78 /  30  10   0   0
CTB  54  71  47  74 /  20  10   0  10
HLN  57  79  49  81 /  40  10   0   0
BZN  52  85  45  82 /  40  20  10  10
WEY  41  73  36  72 /  40  30  30  10
DLN  52  81  43  80 /  40  10  10  10
HVR  57  81  47  80 /  40  10   0  10
LWT  55  79  45  78 /  40  20  10   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLOOD HIGHLIGHTS REMAIN IN EFFECT FOR PORTIONS OF THE AREA UNTIL
FURTHER NOTICE.

HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT SATURDAY
EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 7, 4:20 PM MDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
420 PM MDT THU JUL 7 2011

MTZ012-015-055-082230-
CASCADE-MADISON-GALLATIN-
420 PM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING WITH SOME STORMS BECOMING STRONG TO SEVERE...PRODUCING
LARGE HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE
REGION UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR THE THUNDERSTORM
ACTIVITY. PLEASE RELAY ANY REPORTS OF HAIL...STRONG WINDS...OR
FLASH FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ008-013-047-050>054-082230-
BEAVERHEAD-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-JEFFERSON-
BROADWATER-MEAGHER-
420 PM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING WITH SOME STORMS BECOMING STRONG TO SEVERE...PRODUCING LARGE
HAIL...HEAVY RAINFALL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR THE THUNDERSTORM
ACTIVITY. PLEASE RELAY ANY REPORTS OF HAIL...STRONG WINDS OR FLASH
FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ009-010-082230-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
420 PM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. SOME STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND SMALL
HAIL.

A HIGH WIND WARNING IS IN EFFECT BEGINNING AT MIDNIGHT. WESTERLY
WINDS OF 30 TO 50 MPH WITH GUSTS TO 60 TO 70 MPH WILL BE POSSIBLE
DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HIGH WIND WARNING CONTINUES UNTIL SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAIL...STRONG WINDS OR FLASH FLOODING
TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ014-046-048-049-082230-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
420 PM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE BRIEF HEAVY
RAINFALL AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAIL...STRONG WINDS OR FLASH FLOODING
TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS.

MTZ011-044-045-082230-
HILL-TOOLE-LIBERTY-
420 PM MDT THU JUL 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 3:51 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
351 PM MDT THU JUL 7 2011

MTZ047-072245-
BLAINE MT-
351 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE COUNTY UNTIL 445
PM MDT...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF CHINOOK...MOVING SLOWLY EAST AT
10 MPH.

VERY HEAVY RAIN IS EXPECTED WITH THIS SLOW MOVING THUNDERSTORM. IN
ADDITION...HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
   CHINOOK...
   ZURICH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4873 10874 4846 10871 4848 10922 4863 10928
TIME...MOT...LOC 2150Z 251DEG 9KT 4857 10910

HOENISCH
Local storm report, Jul 7, 3:59 PM MDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
359 PM MDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             CHINOOK                 48.59N 109.23W
07/07/2011  E0.25 INCH       BLAINE             MT   PUBLIC

            HEAVY RAIN FELL FOR 5 MIN. PEA SIZED HAIL.

&&

WILLIAMSON
Special weather statement, Jul 7, 5:37 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
537 PM MDT THU JUL 7 2011

MTZ047-080030-
BLAINE MT-
537 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE COUNTY UNTIL 630
PM MDT...

AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARLEM...OR 18 MILES EAST OF CHINOOK...
MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH VERY HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HARLEM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4872 10888 4874 10855 4846 10846 4846 10890
      4856 10900
TIME...MOT...LOC 2337Z 234DEG 7KT 4857 10885

HOENISCH
Local storm report, Jul 7, 6:26 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
626 PM MDT THU JUL 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      5 E GARNEILL            46.75N 109.66W
07/07/2011                   FERGUS             MT   PUBLIC

            .75 INCHES RAIN IN 15 MINUTES WITH TOTAL OF 1.5 INCHES
            THROUGH 5PM MEASURED BY PERSONAL WEATHER STATION. WATER
            OVER COUNTY ROAD. PEA SIZE HAIL AT TIMES WITH LITTLE OR
            NO WIND.

&&

HOENISCH
Special weather statement, Jul 7, 6:36 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
636 PM MDT THU JUL 7 2011

MTZ051-080115-
FERGUS MT-
636 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FERGUS COUNTY UNTIL 715
PM MDT...

AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF JUDITH GAP...OR 18 MILES
NORTHEAST OF HARLOWTON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN FERGUS COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4694 10938 4677 10917 4676 10940 4670 10942
      4671 10970
TIME...MOT...LOC 0036Z 221DEG 18KT 4666 10956

WARANAUSKAS
Special weather statement, Jul 7, 7:08 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
708 PM MDT THU JUL 7 2011

MTZ047-080145-
BLAINE MT-
708 PM MDT THU JUL 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BLAINE COUNTY UNTIL 745
PM MDT...

AT 700 PM MDT...RADAR AND A PUBLIC REPORT PLACED A STRONG
THUNDERSTORM 9 MILES EAST OF FORT BELKNAP...OR 30 MILES EAST OF
CHINOOK...MOVING EAST AT 10 MPH.

THE STORM HAS BEEN QUITE SLOW TO MOVE AND HEAVY RAIN HAS BEEN
REPORTED. HAIL UP TO ONE-QUARTER INCH IN DIAMETER IS ALSO POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN BLAINE COUNTY...

LAT...LON 4855 10833 4843 10834 4843 10839 4842 10840
      4844 10879 4869 10870 4872 10831 4857 10831
TIME...MOT...LOC 0105Z 278DEG 10KT 4853 10855

GUSTAFSON

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:36 PM MDTSpecial Weather StatementTFXFergus39 min
Jul 7, 7:08 PM MDTSpecial Weather StatementTFXBlaine37 min
Jul 7, 9:05 PM MDTSpecial Weather StatementTFX40 min
Jul 7, 9:08 PM MDTSevere Thunderstorm WarningTFXBlaine, Chouteau, Fergus, Hill52 min
Jul 7, 10:20 PM MDTSpecial Weather StatementTFXHill40 min
Jul 7, 10:23 PM MDTSpecial Weather StatementTFXBlaine52 min
Jul 7, 10:58 PM MDTSpecial Weather StatementTFXBlaine47 min
Jul 8, 2:23 PM MDTSpecial Weather StatementTFXGallatin37 min
Jul 8, 2:28 PM MDTSpecial Weather StatementTFX47 min

Nearby

Flash Flood Warnings in Montana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.